The United States Association of Rudimental Drummers - Joe Gillotti
Joe Gillotti

Joe Gillotti

WELCOME TO THE U.S.A.R.D. COMPETITION RULES (subject to change)

THIS YEAR, BESIDES INDIVIDUAL SNARE DRUM & RUDIMENTAL BASS DRUM COMPETITION, WE HAVE ADDED ENSEMBLES

THE JUNIOR CATEGORY IS DEFINED AS FOR CONTESTANTS OF AGE 21 OR YOUNGER

The requirements for this year's competition are:

Snare Drum:

  • Breaking down the Long Roll (Double-stroke roll) from open-to-closed-to open
  • A drum rudiments based competition snare drum piece with a duration of a minimum of 2 minutes & a maximum of 3 minutes (judging will end after 3 minutes).

Rudimental Bass Drum:

  • A drum-rudiments-based competition bass drum piece of approximately 3 minutes duration (judging will end after 3 minutes).

Ensembles:

  • With this inaugural iteration of having ensemble competition, it will defined as consisting of 2 or more performers.
  • Ensembles can include, beside snare and bass drums, marching tenor drums and cymbals, but no mallet percussion.
  • The performance duration should be a minimum of 2 minutes and a maximum of 4 minutes (judging will end after 4 minutes).

Please Note: The Drums Are Required to Be Marching Type Models (No Concert or Set Drums)

Tentative Schedule for I & E Contests is 11:00 AM, Saturday, April 6th, 2017,  Held in the Convention Ball Room of The Gennetti Hotel & Conference Center in Wilkes-Barre, PA.

Wednesday, 27 December 2017 14:07

2018 U.S.A.R.D. Competition Registration

WELCOME TO THE U.S.A.R.D. COMPETITION REGISTRATION PAGE

THIS YEAR, BESIDES INDIVIDUAL SNARE DRUM & RUDIMENTAL BASS DRUM COMPETITION, WE HAVE ADDED ENSEMBLES

THE JUNIOR CATEGORY IS DEFINED AS FOR CONTESTANTS OF AGE 21 OR YOUNGER

The requirements for this year's competition are:

Snare Drum:

  • Breaking down the Long Roll (Double-stroke roll) from open-to-closed-to open
  • A drum rudiments based competition snare drum piece with a duration of a minimum of 2 minutes & a maximum of 3 minutes (judging will end after 3 minutes).

Rudimental Bass Drum:

  • A drum-rudiments-based competition bass drum piece of approximately 3 minutes duration (judging will end after 3 minutes).

Ensembles:

  • With this inaugural iteration of having ensemble competition, it will defined as consisting of 2 or more performers.
  • Ensembles can include, beside snare and bass drums, marching tenor drums and cymbals, but no mallet percussion.
  • The performance duration should be a minimum of 2 minutes and a maximum of 4 minutes (judging will end after 4 minutes).

Please Note: The Drums Are Required to Be Marching Type Models (No Concert or Set Drums)

Tentative Schedule for I & E Contests is 11:00 AM, Saturday, April 6th, 2017,  Held in the Convention Ball Room of The Gennetti Hotel & Conference Center in Wilkes-Barre, PA.

Contestants can register to compete by either clicking on the appropriate image below for a download-able mail-in copy of the registration form

Individual Registration Form                                                                                            Ensemble Registration Form

2018_individual_reg.jpg2018_ensemble_reg.jpg

 

OR

Register On-Line by Clicking on the Appropriate Link Below

Individuals On-Line Registration Form

Ensemble On-Line Registration Form

 

Wednesday, 27 December 2017 14:02

2018 Convention Registration Form

For a Mail-In Registration Form, Please Click on the Image Below:

For ON-LINE USARD Convention Registration - use the payment application below:

Options:

  1. $80.00 - USARD Member Only
  2. $130.00 - USARD Member + Spouse or Guest
  3. $90.00 - Non-Member
  4. $140.00 - Non-Member + Spouse or Guest
  5. $65.00 - Student Under 21 Years
  6. $20.00 - Child Under 12 Years
  7. $40.00 - Saturday Only - Adult (No Buffet)
  8. $60.00 - Saturday Only - Adult (Buffet)
  9. $20.00 - Saturday Only - Student Under 21 years: a USARD Membership - (No Buffet)
  10. $50.00 - Saturday Only - Student Under 21 years: a USARD Membership - (Buffet)

Please make your selection below:

PLEASE READ: If registering with a spouse/guest, please enter their full name in the designated box.

Also, in order to contact you for any event changes, please enter your e-mail address & phone number in the box so lableled. Thank you.

PLEASE NOTE: A PayPal Account is Not Needed to Make This/These Transaction/s - Only a Valid Credit Card

Select
Enter Full Name of Guest
Email Address/Phone No.

Attention:  

You may now make your reservations for the 2018 U.S.A.R.D. convention, which is being held on the weekend of April 6th, 7th & 8th, 2017, at:

The Genetti Hotel & Conference Center in Wilkes-Barre, PA.

77 East Market Street

Wilkes-Barre, PA 18701

 
The group rate is $99/night plus 6% tax, 5% occupancy.

Call for reservations: 

Toll Free: 1-800-833-6152 - Hotel Direct: 1-570-823-6152 

IMPORTANT: MENTION THAT YOU ARE WITH THE USARD CONVENTION

CLICK HERE FOR: The Google Map for The Genetti Hotel & Conference Center

 

usard_Final_2.png

The 9th Annual 2018 U.S.A.R.D. Convention
Genetti Hotel-Wilkes Barre, Pa. April 6, 7 & 8
Register at hotel 2:00-6:30 pm, and with U.S.A.R.D. 2:00-7:00 pm

 

FRIDAY EVENING April, 6

Sponsor Tables:

  • Cooperman Drum Company
  • Calderwood
  • HaMaR Percussion Publications

                                                                                                         

Video Technician: To Be Determined    

 

Opening Ceremonies: 7:00-7:10 pm.

National Anthem or Pledge of Allegiance:   

Welcome & Announcements: 7:10-7:20 pm:

Presentation: 7:20-7:35PM N.E. Chapter USARD w/ G. Gillotti.

TRIBUTES and moment of silence: 7:35-7:50 pm:

Performance 1: Tribute Bill Boerner Skyliners by Joe Fontana

Performance 2: Glenn McCausland Lancraft Performer: TBD   

Honorable Mention: Jimmy Gaboardi / Danbury Drum Corps

Mass Drumming Rehearsal: 7:50–8:15 pm: Click on pdf:

Friday Evening Social Continues from 8:15 on

Saturday Morning

Participants gather in Ball Room at 9:00 AM. Presentations and performances begin promptly at 9:05 AM

Special Presentation: Joe Tompkins/French Drumming 9:05–9:25 AM 

Special Presentation: Ray Moran demonstrates Army Camp Duties of Revolutionary War & Civil War. 9:25–9:45 AM.  

Special Presentation: Chet Doboe 9:45–9:55 presents a “Tribute to Camp Black” highlighting US Army soldiers from the Spanish-American War.   

Performance: Middle River Ancients of Md. 9:55-10:05 AM. Presenter: Bill Mojica, Performers: Fife: Beth Johnson, Bass Drum: Charlie Kammer, Bill Stricklin, Snare: Nick Biscotti, Ron Church, Bill Johnson, Bill Mojica. A narrative of the pieces to be performed will be read.

10 Minute Break 10:05–10:15

Performance: St. Lucy’s Drum Ensemble 10:15-10:22 AM Presenter: Harold “Chew” Gernandt. Performance Continuation: within the 10:23-10:35 AM time is Tom Tererri with highlights of Duke Tererri.

Performance: 10:35-10:50 AM: Air Force Drum Ensemble Presenter: Bob Zarfoss w/Eric Landis, Bill Mojica & Bill Stricklin

10 Minute Break 10:50-11:00

U.S.A.R.D. Jr. Snare, Rudimental Bass, Ensemble Individuals Contest 11:00 am-12:00 noon Main Ballroom. Judge: John Flowers                                            

Lunch Break 12:00-1:15 pm: 1 hour & 15 minutes 

Saturday Afternoon Continued

Special Presentation: 1:15-1:45 PM The John S. “Jack” Pratt with SFC Jeff Prosperie with current and former West Point personnel.

Performance: 1:45-1:55 PM: N.Y. Chapter of USARD: Bill McGrath & Bill Putnam play solos from Emerald Cadets Jr. Corps

Performance Continuation: they then are joined by Joe Fontana performing “The Fifth Measure Treasure” by Bill McGrath  

10 Minute Break 1:55-2:05 PM

Performance: 2:05-2:30 PM: CADRE Presenters Fred Johnson/ Paul Mosley, Performers: Paul Mosley, Brian Fazackerley, Gary Gomez, Ken Miller, John Swartz, Jim Kane, Cliff Blundell, Steve McNamara, Ron Meyers, Josh Jarrell, Ron Huckstep.

Special Performance: 2:30-2:45 John Flowers Presents: The Phoenix Connection performing recently written modern rudimental pieces for drum ensemble.    

Performance: 2:45-3:00 PM Winners of Snare, Bass and Ensemble Contest perform their solos.  

5 Minute Break 3:00-3:05 PM

Special Presentation: 3:05-3:50 PM Jimmy Hurley 45 minutes.

OLDE SCHOOL / NEW SCHOOL / PERPETUAL SCHOOL

Special Performance: Wolpe’s Warriors 3:50-4:15. Presenter: Artie Shannon with Performers: Steve Wolpe, Arthur Shannon, Jill McCutcheon, John Driscoll and Bill MacDonald.    

Special Presentation: 4:15-5:15 PM Wayne Oien   

Effective ways of demonstrating basic fundamentals of rudimental drumming with open discussion

                                                    Clear Ballroom 5:15-6:30 PM

Saturday Evening

Cocktails in Ballroom 6:30-7:00 PM   

Dinner: 7:00-7:45 PM

Presentations/Awards/Acknowledgements: 7:45-8:00 PM

  • Moment of Silence: Re-announce tributes from Friday.
  • Lifetime Achievement 2018:
  • Acknowledgment of New Lifetime Members: Craig Wix
  • Bill Messerschmidt upgrade standard to Life Member.  
  • The 2018 Sonny Lyons Memorial Student Award: Joe Gillotti will introduce Mathew Lyons Jr. to present this year's recipient: Matt will present his father’s memorial student award to: (TBD)
  • Special Awards…Members of the New England Chapter will give a scholarship.
  • President's Comments: (Short)    

After Dinner Feature Presentation:

Special Presentation: 8:00-9:00 AM. Kevin Donka: 2013 DCA Champion Individual Snare Drumming Champion will present:

  • 1st Segment of 25 min w/Riverside Brigade
  • 2nd Segment in a 25 min Clinic/Demonstration
  • 3RD Segment 10 with separate solos                                                                                            

 

Mass Drumming Finale 9:00-9:25 PM. For order of performance click on the title links for pdf copy:

U.S.A.R.D. 9:25-9:55 PM ANNUAL MEETING

Sunday, April 8

Breakfast until 12 Noon

Have a safe trip.  See you next year! Future Dates TBD:

 

 

Wednesday, 27 December 2017 13:46

The 2018 U.S.A.R.D. Annual Convention Information

The 2018 United States Association of Rudimental Drummers Convention will be held at the Best Western Plus Genetti Hotel & Conference Center in Wilkes-Barre, PA.

The dates are set for April 6th, 7th & 8th.

Please use the links below for more information:

Wednesday, 27 December 2017 09:50

Dr. Joseph Tompkins

Joseph Tompkins

Head of Percussion

Assistant Professor

Dr. Joseph Tompkins

Percussionist Joseph Tompkins has performed with the Metropolitan Opera Orchestra, the New York Philharmonic, the New York City Opera and Ballet Orchestras, and the Orchestra of St. Luke’s. On Broadway he has played in productions of The King and I, Swan Lake, Oklahoma!, The Lion King, The Producers, Spamalot, The Light in the Piazza, Tarzan, Guys and Dolls, and In the Heights. Tompkins has performed on film soundtracks for The Manchurian Candidate, The Last Holiday, Failure to Launch, and Casanova. For seven years he was a member of the percussion trio Timetable, a group committed to commissioning and performing new works for percussion. He is the head of the percussion program at Rutgers University and a graduate of the Eastman School of Music and the Manhattan School.

Friday, 22 December 2017 17:11

Drumming for Our Veterans

dfv_01092019.jpg

Friday, 22 December 2017 16:03

Kevin Donka's New Drumming Book

Hey! U.S.A.R.D. member and clinician, Kevin Donka has a new book out! Click on the picture below to learn more:

 

donka_book.jpg

 

Page 1 of 34